Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Pseudo-open mappings from topological sums

Author: Dennis K. Burke
Journal: Proc. Amer. Math. Soc. 74 (1979), 191-196
MSC: Primary 54E30
MathSciNet review: 521897
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Assume S is the free topological sum of spaces $ {X_1}$ and $ {X_2}$, on the same set X, and $ \phi :S \to X$ is the canonical quotient map. The main result states that X is developable (resp. quasi-developable) if $ {X_1}$ and $ {X_2}$ are regular developable (resp. quasi-developable) spaces and $ \phi $ is pseudo-open. Examples are given to show that certain topological properties are not preserved under such a construction.

References [Enhancements On Off] (What's this?)

  • [A] A. V. Arhangel'skiĭ, The intersection of topologies, and pseudo-open compact mappings, Soviet Math. Dokl. 17 (1976), 160-163. MR 0402671 (53:6487)
  • [Be] H. R. Bennett, On quasi-developable spaces, General Topology and Appl. 1 (1971), 253-262. MR 0288725 (44:5921)
  • [BL] H. R. Bennett and D. J. Lutzer, A note on weak $ \theta $-refinability, General Topology and Appl. 2 (1972), 49-54. MR 0301697 (46:853)
  • [Bu] D. K. Burke, On subparacompact spaces, Proc. Amer. Math. Soc. 23 (1969), 655-663. MR 0250269 (40:3508)
  • [H] R. Heath, Screenability, pointwise paracompactness and metrization of Moore spaces, Canad. J. Math. 16 (1964), 763-770. MR 0166760 (29:4033)
  • [J] H. Junnila, On pseudo-open mappings of paracompact spaces, Notices Amer. Math. Soc. 25 (1978), p. A-138, Abstract 752-54-16.
  • [T] F. D. Tall, Set-theoretic consistency results and topological theorems concerning the normal Moore space conjecture and related problems, Thesis, Univ. of Wisconsin, Madison, 1969; Dissertationes Math. 148 (1977), 1-53. MR 0454913 (56:13156)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E30

Retrieve articles in all journals with MSC: 54E30

Additional Information

Keywords: Compatible family of topologies, pseudo-open map, quasi-developable, developable, $ \sigma $-disjoint base, subparacompact
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society